Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 18, NWS Shreveport, LA

March 25, 2003Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 25, 2003, 5:37 PM CST for Red River County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2003, 5:37 PM CST (23:37 UTC)
Expired
Mar 25, 2003, 6:00 PM CST
In force
23 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Red River County, TX

The radar

The Shreveport radar (KSHV), 181 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 3:05 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WUUS54 KSHV 252337
SVRSHV
TXC387-260000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
537 PM CST TUE MAR 25 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RED RIVER COUNTY IN NORTHEAST TEXAS

* UNTIL 600 PM CST

* AT 537 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF
  CLARKSVILLE...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  4 MILES NORTHWEST OF CLARKSVILLE AT 550 PM CST

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH IN 
DIAMETER.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  RED RIVER COUNTY IN NORTHEAST TEXAS
UNTIL 600 PM CST.

LAT...LON 3396 9521 3391 9507 3374 9487 3375 9479
          3370 9475 3334 9475 3340 9529 3388 9530

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:00 PM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Mar 25, 3:00 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CST TUE MAR 25 2003

THIS AFTERNOON A COLD FRONT EXTENDED SOUTHWEST ACROSS SW AR...
SE OK...AND INTO N CENTRAL TX NEAR A MOUNT IDA AR TO BROKEN
BOW OK AND PARIS TO DALLAS TX LINE. ALONG AND AHEAD OF THE
FRONTAL BOUNDARY DEW POINTS HAVE CLIMBED INTO THE LOW TO
MID 60S. THE FRONT WILL CONTINUE TO MOVE SOUTHEAST OVER THE
FOUR STATE REGION DURING THE NIGHT AS MID LEVEL DISTURBANCES
SWEEP EAST ACROSS THE AREA. SHOWERS AND THUNDERSTORMS HAVE ALREADY
FORMED ALONG AND NEAR THE LENGTH OF THE SYSTEM OVER NE TX...SE OK...
AND PARTS OF AR...AND SEVERAL SEVERE WEATHER WATCHES HAVE BEEN
ISSUED. DURING THE EVENING AS STRONG UPPER JET DIVERGENCE DEVELOPS
OVER THE FORECAST AREA SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING
AND SPREADING SOUTH WITH THE FRONTAL BOUNDARY OVER E TX...SW AR...AND
NW AND NORTH CENTRAL LOUISIANA. THERE HAS BEEN A CAP OVER THE AREA
DURING THE DAY BUT THAT WILL BE WEAKENING..AND EXPECT  LARGE HAIL
AND HIGH AND POSSIBLY DAMAGING WINDS WITH SOME OF THE STRONGER
THUNDERSTORMS INTO THE EVENING AS THE MAIN THREAT. RAINFALL WILL BE
HEAVY AT TIMES AS WELL WITH PRECIPITABLE WATER VALUES CLIMBING INTO
THE 1 TO ONE AND ONE HALF INCH RANGE. BY LATE TONIGHT AND EARLY
WEDNESDAY MORNING THE FRONT WILL HAVE MOVED TO ALONG THE
SOUTHERN EDGES OF THE FORECAST AREA WITH TRAILING SHOWERS OVER THE
FAR SOUTHEAST SECTIONS. CLOUD COVER WILL BE SLOW TO BREAK OUT FOR
THE SOUTHEAST SECTIONS DURING THE DAY WEDNESDAY...BUT WILL OVER THE
NORTHWEST SECTIONS. HIGH PRESSURE WILL BUILD SOUTH INTO THE AREA
WEDNESDAY AND WEDNESDAY NIGHT. THEN BY THURSDAY AS THE HIGH PRESSURE
AREA SHIFTS OFF TO THE EAST AND DEEPENING LOW PRESSURE OVER THE
ROCKIES BEGINS TO PULL GULF MOISTURE BACK INTO THE REGION FOR THE
LATE WEEK SYSTEM THAT WILL RETURN A CHANCE OF SHOWERS AND
THUNDERSTORMS.

THE NEXT SYSTEM MOVING INTO THE FORECAST AREA WILL BE AFFECTING THE
NORTHWEST SECTIONS THURSDAY NIGHT AND REMAINING SECTIONS ON
FRIDAY. BY THE MIDDLE PART OF THE WEEKEND TEMPERATURES WILL BE QUITE
COLD WITH READING DIPPING INTO THE 30S SUNDAY MORNING.

FCSTID =    6
SHV   51  68  50  79 /  80  10   0   0
MLU   51  68  52  80 /  80  30   0   0
TXK   50  68  50  78 /  80  10   0   0
TYR   51  71  51  79 /  80  10   0   0
LFK   53  70  54  81 /  80  10   0   0

.SHV...NONE.
Hazardous weather outlook, Mar 25, 12:00 PM CST, 5 hours 37 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST TUE MAR 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE WILL BE A RISK OF SEVERE THUNDERSTORMS OVER ALL OF THE FOUR
STATE REGION THIS AFTERNOON AND TONIGHT AHEAD OF AN UPPER LEVEL STORM
SYSTEM AND ASSOCIATED COLD FRONT. LARGE HAIL WILL BE THE
PRIMARY SEVERE FEATURE WITH THE THUNDERSTORMS THAT DO BECOME
SEVERE...HOWEVER STRONG AND DAMAGING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ANOTHER UPPER LEVEL STORM SYSTEM WILL APPROACH THE FOUR STATE
REGION ON FRIDAY INTO FRIDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE AS A STRONG COLD FRONT ENTERS THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.